Asha K. Rajan, Ananth Kashyap, Manik Chhabra and Muhammed Rashid* Pages 222 - 226 ( 5 )
Rationale: Linezolid (LNZ) induced Cutaneous Adverse Drug Reactions (CADRs) have rare atypical presentation. Till date, there are very few published case reports on LNZ induced CADRs among the multidrug-resistant patients suffering from Infective Endocarditis (MDR IE). Here, we present a rare case report of LNZ induced CARs in a MDR IE patient.
Case Report: A 24-year-old female patient was admitted to the hospital with chief complaints of fever (101°C) associated with rigors, chills, and shortness of breath (grade IV) for the past 4 days. She was diagnosed with MDR IE, having a prior history of rheumatic heart disease. She was prescribed LNZ 600mg IV BD for MDR IE, against Staphylococcus coagulase-negative. The patient experienced flares of cutaneous reactions with multiple hyper-pigmented maculopapular lesions all over the body after one week of LNZ therapy. Upon causality assessment, she was found to be suffering from LNZ induced CADRs. LNZ dose was tapered gradually and discontinued. The patient was prescribed corticosteroids along with other supportive care. Her reactions completely subsided and infection got controlled following 1 month of therapy.
Conclusion: Healthcare professionals should be vigilant for rare CADRs, while monitoring the patients on LNZ therapy especially in MDR patients as they are exposed to multiple drugs. Moreover, strengthened spontaneous reporting is required for better quantification.
Infective endocarditis, linezolid, multidrug-resistant, adverse drug reaction, MDR patients, LNZ therapy.
Department of Pharmacy Practice, Jaya College of Pharmacy, Thiruninravur, Chennai, Tamil Nadu 602024, Department of Pharmacy Practice, Sarada Vilas College of Pharmacy, Mysuru, Karnataka 570004, Department of Pharmacy Practice, ISF College of Pharmacy, Moga, Punjab 142001, Department of Pharmacy Practice, Sri Adichunchanagiri College of Pharmacy, Adichunchanagiri University, BG Nagara, Nagamangala 571448, Karnataka